Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 31, 2007, 2:14 PM MST for Pima County, Arizona. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2007, 2:14 PM MST (21:14 UTC)
- Expired
- Jul 31, 2007, 3:00 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 42 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 2:25 PM MST | TSTM WND GST 58 | Davis-Monthan Air Force, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 312114 SVRTWC AZC019-312200- /O.NEW.KTWC.SV.W.0053.070731T2114Z-070731T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 214 PM MST TUE JUL 31 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF TUCSON... * UNTIL 300 PM MST * AT 207 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TUCSON. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... TUCSON BY 300 PM MST... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3211 11070 3243 11073 3232 11113 3207 11112 $$ WEATHER.GOV/TUCSON GL
2 follow-up statements
000 WWUS55 KTWC 312131 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST TUE JUL 31 2007 AZC019-312200- /O.CON.KTWC.SV.W.0053.000000T0000Z-070731T2200Z/ PIMA AZ- 230 PM MST TUE JUL 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 224 PM MST...TRAINED WEATHER SPOTTERS NEAR DAVIS-MONTHAN AIR FORCE BASE REPORTED A SEVERE THUNDERSTORM WITH WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED OVER THE CITY OF TUCSON AND NEARLY STATIONARY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3211 11070 3243 11073 3232 11113 3207 11112 $$ GL
000 WWUS55 KTWC 312156 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 256 PM MST TUE JUL 31 2007 AZC019-312206- /O.EXP.KTWC.SV.W.0053.000000T0000Z-070731T2200Z/ PIMA AZ- 256 PM MST TUE JUL 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY EXPIRES AT 300 PM MST... THE THUNDERSTORM ACROSS THE CITY OF TUCSON HAS DIMINISHED TO BELOW SEVERE LEVELS. LAT...LON 3211 11070 3243 11073 3232 11113 3207 11112 $$ GL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:35 PM MST, 39 minutes earlier.
Area forecast discussion, Jul 31, 1:35 PM MST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 135 PM MST TUE JUL 31 2007 .SYNOPSIS...COPIOUS MOISTURE AND WEAK DISTURBANCES ALOFT WILL KEEP THE REGION IN AN ACTIVE MONSOON PATTERN THROUGH THE WEEK. EARLY NEXT WEEK THE MEDIUM RANGE FORECAST MODELS INDICATE A DRYING TREND RESULTING IN A LOWER CHANCE FOR THUNDERSTORMS. && .DISCUSSION...THUNDERSTORM DEVELOPMENT HAS BEGUN TODAY SPARKED BY COPIOUS MOISTURE AND WEAK DISTURBANCES WHICH HAVE PROVIDED THE DYNAMICS NEEDED FOR THE EARLY START. HEAVY RAIN IS THE MAIN THREAT LEADING TO SMALL STREAM AND FLASH FLOODING...ALTHOUGH THERE IS AN OFF CHANCE OF A WET MICROBURST. SO FAR RAINFALL RATES ON THE MOUNTAINS HAVE BEEN UP TO 2 INCHES PER HOUR AND UP TO 1 INCH PER HOUR IN THE VALLEYS. THIS IS RIGHT IN LINE WITH HPC/S QPFERD. THE TWO WEAK CIRCULATIONS...ONE LOCATED SOUTH OF DOUGLAS MOVING NORTH AND THE OTHER JUST EAST OF HANNAGAN MEADOW WILL CONTINUE TO PROVIDE DIFFLUENCE ALOFT FOR GREATER UPWARD MOTION. THE DRY PUNCH ALOFT SOUTH OF DOUGLAS HAS BEGUN TO INITIATE CONVECTION AS IT MOVES INTO THE DIFFLUENCE ZONE. ON WATER VAPOR IMAGERY ONE CAN SEE THE LINE OF CONVECTION ALONG THIS ZONE. AS THESE FEATURES MOVE OVER SOUTHERN ARIZONA TONIGHT THEY SHOULD PROVIDE ENOUGH DYNAMICS FOR NOCTURNAL CONVECTION ALLOWING THUNDERSTORM DEVELOPMENT TO CONTINUE THROUGH THE NIGHT. FOR THE REMAINDER OF THE WEEK...MOISTURE REMAINS IN PLACE THROUGH THE WEEKEND AS SOUTHEAST FLOW ALOFT CONTINUES OVER ARIZONA. THE HIGH PRESSURE CENTER WILL BEGIN A JOURNEY EASTWARD ON SUNDAY AS A LOW PRESSURE SYSTEM ENTERS THE PACIFIC NORTHWEST. THE MEDIUM RANGE MODELS FORECAST THIS LOW TO BRING A DRIER SOUTHWEST FLOW TO ARIZONA LATE ON MONDAY REDUCING THE AVAILABLE MOISTURE FOR THUNDERSTORM DEVELOPMENT. ALTHOUGH THE STRENGTH OF THIS SYSTEM VARIES WITH THE MODELS THEY ALL AGREE THAT A TROUGH WILL MOVE INTO THE WESTERN U.S. && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT AS WELL. CEILINGS OF BKN050-070CB AGL ARE EXPECTED. OTHERWISE...EXPECT SKIES MAINLY SCT-BKN120 BKN-OVC250. HEAVY DOWNPOURS MAY AFFECT TAF SITES. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && EVANS WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 31, 9:25 AM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE TUCSON AZ 925 AM MST TUE JUL 31 2007 AZZ019-029>035-010700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 925 AM MST TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SOUTHEAST ARIZONA IS EXPECTED TO REMAIN IN A RATHER ACTIVE MONSOON PATTERN TODAY AND TONIGHT WITH SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. GIVEN THE EXCESSIVE RAINFALL ACROSS MUCH OF THE AREA THE PAST SEVERAL DAYS IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE MORE FLASH FLOODING AND SMALL STREAM FLOODING. IN ADDITION TO POSSIBLE FLOODING...SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CONTINUATION OF THE FAVORABLE MONSOON PATTERN IS EXPECTED INTO THIS WEEKEND AS EASTERLY FLOW AROUND THE UPPER LEVEL HIGH TO OUR NORTH CONTINUES. AS A RESULT...THE RISK FOR STRONG THUNDERSTORMS WITH HEAVY RAIN AND FLASH FLOODING WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:37 PM MST | Dust Storm Warning | TWC | 2 hr | |
| Jul 30, 7:58 PM MST | Areal Flood Advisory | TWC | Pima | 92 min |
| Jul 30, 8:10 PM MST | Flash Flood Warning | TWC | Pima | 95 min |
| Jul 30, 9:48 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 117 min |
| Jul 31, 11:28 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 31, 1:02 PM MST | Areal Flood Advisory | TWC | Pinal | 118 min |
| Jul 31, 1:08 PM MST | Areal Flood Advisory | TWC | Pima | 97 min |
| Jul 31, 1:47 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 31, 2:19 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 31, 2:33 PM MST | Areal Flood Warning | TWC | Pima | 8 hr |
| Jul 31, 3:16 PM MST | Areal Flood Advisory | TWC | Pinal | 89 min |
| Jul 31, 3:29 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 31, 3:43 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 92 min |
| Jul 31, 3:52 PM MST | Flash Flood Warning | TWC | Graham | 113 min |
| Jul 31, 4:02 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.